Really losing my strength with fibromaylgia

Not been on for a while as not had the energy or mental focus to do a lot. Still on gabapentin 300mgx 4 doses, oramorph 4x 10mg doses and 40mg citalopram. Its not doing enough but nhs not wanting to change it as i first had a reaction to gabapentin but ok now, until i see rheumatology so they see how i am 'normally'. I dont what is happening to me, and i dont like it. I have horrific dreams everytime i shut my eyes about real stuff that goes through my head before bed. I wake in cold sweat and found weird bruises and scratches on me in the mornings. My depression is only getting worse. I keep ending up being in the bad books with family as they have stressful days and find me still really bad. "Get into a routine" "work more it'll make you feel better" its all so unsupportive. I am trying my best! I have horrendous migraines which make me violently sick not helping existing pain in back and neck and i cannot stand light at all. Neurology now think i am getting heart palpatitions and low blood pressure making me dizzy and faint all the time. So gonna have to wear a heart monitor for 48 hours. Its never ending and still the panic clinic havent seen me and counselling has a years wait! I want to be the old me again as i cannot stand this and i dont think i have the strength to keep being like this for 6-12 months waiting for pain clinic to finally help me. Sorry for sounding so negative i know you all suffer symptoms like me. I just dont think i am strong enough to carry on feeling like this.

Sally

10 Replies

oldestnewest
  • I wish I could help! Have you tried meditation before you go to bed? Maybe a warm Epsom salt bath before bed? Oh I really don't know what to say! I am on lyrica so I don't have any clue about the other . The only thing I know is I have a friend on it. I know she has issues with it but hers centers around pain. Soft hugs and good thoughts for you is all i can do. I live in states so medical suggestions are not going to do you any good. Sorry

  • Thank you! I try to relax and tried soft relaxing yoga poses to try and unwind but i cannot concentrate. My minds all over the place. Fibro fogging way too much my gp says. Have to have notes all over so i can keep ss good a track as possible! I have muscle soak baths nearly daily but struggle out of the bath aching so much in the hip and ankle area. Its infuriating. I am a holistic therapist so should be easy but its not. Thanks for your reply i hope you are coping ok at the moment. Gentle hugs back. Love sal x

  • I am doing what I do! Hope you find some way to cope. Here in states in we have this gel pad thingy you can get for bathtub. It makes sitting in it a little softer. They feel kinda weird at first but it does make it softer.

  • Hi Sally nice to meet you honey

    I have just been swapped from pregabalin to gabapentin . Over about 4 weeks I'm now on 1200mg of gabapentin three times a day . I can understand some of how your feeling I wake myself up shouting ,the dreams are so very real and shocking ,I mean nightmare not dream,they are like visions .

    I even found myself huddled on top of my bedside cabinet how I did that is a miracle .

    It is scary as its so very real and you can feel yourself trying to pull yourself out of the night mare .on the good side it help with my abdo pain ( pancreatitis chronic) but my fibro is more controlled on pregabalin. On a positive note for you the consultants have lots of medication that may help you I know none of us want to take tablets but sometimes You have no choice . I also think rheumatologists are so thorough that they will make sure your tested and nothing is missed and neurology will too . That's just my experience they will find everything that's going on eventually and I know it's so difficult feeling so low and not having as much support as you need but sally you doing your self proud not reacting they are maybe as scared as you but it is tough and I wish you all the best ,tell you Drs everything no holding back and hope I helped in some small way

    Take care love squeak xx 🐷🐭

  • I am so genuinely and sincerely sorry to read of your suffering and struggling because of your Fibro, and I want to genuinely and sincerely wish you all the best of luck.

    All my hopes and dreams for you

    Ken

  • Hi Sally, I can't add much more but I do want to say that I had bad reactions to gabapentin. At first it seemed to help some, relieving my hip spasms and some of the back pain. But after awhile I started having spasmodic jerking, mostly of my wrists. Then one night I woke feeling my jaw sliding off to the side and my teeth were grtting really hard. I don't think I was having nightmare. Then, more than once my lower jaw would pop up and bite my lip. It was horrible. My doctor took me off the med.

    Do you think the nightmares started sometime after starting the gabapentin? It was a few months before I had the bad side effects.

    I really hpe your doctors find something to help you soon, so you aren't so sick and depressed. Most of us, though not all, accept that there are some things that won't go back to normal, but there are ways to adjust. But being in the pain you're in, I would be insensitive to say that you'll adjust right now.

    At least you can feel the support here. This forum has many good people who can relate to what you are going through.

    Many hugs and prayers.

  • Sorry that i cant help with advice.

    So sending you lots of very gentle Hugs.

    Sue. xxxxxxxx

  • Hi Sally

    From my own personal experience I would have thought that it is more likely to be the Citropalm that is causing the nightmares than the Gabapentin.

    From what I've heard it seems that the majority of people here either swear by Gabapentin or Pregabalin. It could be a thought to move to the Pregabalin if you are desperately unhappy on the Gabapentin.

    I've been on Gabapentin for years and it definitely does take the edge off my pain and I've never had those side effects.

    Unfortunately there always seem to be very long waiting times for pain clinics.

    You are strong enough to carry on. Try having a chat with your GP about your meds. He/she may be able to change some things around for you.

    Take care of yourself my love

    Hugs

    Lu xx

  • you will get through this, fibro sucks, but don't let it beat you. maybe you need antidepressant changing. it makes me so angry the long waits for pain clinic. it is something we need now not months down the line. everyone on here is great so write your feelings down on here and someone will always be there with support and compassion. gentle hugs xx

  • I can't help with gabapentin or lerica...won't take them because of the side effects.

    my GP has me on 90 mg of cymbalta (generic) and on a mild muscle relaxer, she used to have me on flexeril, but it just made me to to tired, did not want to sleep my life away, ya know. anyway...the cymbalta is to help with skeletal pain/depression. the ideal dosage is 120mgs, could not handle that high, but the 90 is aaa...okay. and the muscle relaxer combined helps. going to chiropractor today cause my back and neck are so messed up.

    well hope you can come back soon.

You may also like...